I've been a psychiatric patient for over 15 years with the diagnosis of Schizophrenia. My body eventually rejects any and all psychotropic medicine that is prescibed. My psychotropic history began with Prolixin. One solid month without sleep led me to attempt suicide. I was then introduced to A-typical antipsychotics. The first was Zyprexa, witch caused severe wieght gain. Then Risperdol witch led to confusion and impulsivity. After 10 years of Seroquel at 300 mg. nightly I simply had enough of tolerating the sedation and Extreme appetite. I once again was then prescirbed traditional antipsychotics. Stelazine caused insomnia. I experienced horrible EPS with haldol, insomnia and lockjaw. I have been on everything including Latuda and Saphrys with similar ,if not, more intense side effects. 12 doses of ECT. Every SSRI in the PDR. I really don't know what to do.
Hello Anonymous. Scrolling through the various questions and came upon yours. !0 days old. If you click on my avatar, you'll see my diagnosis. I took mellaril for almost a years time, back in the 80's. I've been in treatment for over 40 years. I know about the anti-psychotics, they were years ago, often prescribed to help fight depression, as well as ocd. I understand fully about side-effects, the weight gain (more often than not its always a gain, and not a weight loss). I don't know what your dose was(thioridazine), I imagine it might have been between 400 to 600mg. I also as you had ect. And it helped me, but only in a limited way. I had to return several times for a series. In my case a series was 9 to 12 as you called it doses. I really don't have an answer for you. I was on seroquel, and that was replaced by remeron. Helps me sleep, but a lot of weight issues. As far as dropping the mellaqril, well you know how to do that. But what to replace it with? Another anti-psychotic. I don't know my friend. I've no magic answer. Wish I did though.best to you.
- Thioridazine Information for Consumers
- Thioridazine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Thioridazine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jun 2011 • 6 answers
Psychiatric Disorders - my 8 year old son has been diagnosed with adhd,odd,depression,behaviorissues
Posted 22 Apr 2013 • 3 answers
Posted 25 Jun 2013 • 2 answers
Posted 23 Sep 2013 • 1 answer
Posted 15 Mar 2015 • 2 answers